Alert archive / North Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 22, 2009, 11:57 AM EDT for Granville County, Person County, North Carolina. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2009, 11:57 AM EDT (15:57 UTC)
- Expired
- Aug 22, 2009, 1:18 PM EDT
- In force
- 81 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 97 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 221557
FFWRAH
NCC077-145-222000-
/O.NEW.KRAH.FF.W.0030.090822T1557Z-090822T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1157 AM EDT SAT AUG 22 2009
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PERSON COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWESTERN GRANVILLE AND
PERSON COUNTIES.
* LOCATIONS THREATENED WITH FLOODING INCLUDE ROXBORO.
THUNDERSTORMS TO THE SOUTH AND ALSO TO THE NORTHEAST OF ROXBORO HAVE
DROPPED HEAVY RAINFALL AMOUNTS LATE SATURDAY MORNING. RAINFALL RATES
IN EXCESS OF TWO INCHES PER HOUR HAVE OCCURRED. IN ADDITION A LINE
OF SHOWERS AND THUNDERSTORMS IS APPROACHING FROM THE WEST AND
SOUTHWEST. THIS LINE ALSO CONTAINS AREAS OF VERY HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS SHOULD BE ON THE ALERT FOR POTENTIAL
FLOODING. DRIVERS SHOULD SLOW DOWN APPROACHING LOW LYING AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.
&&
LAT...LON 3654 7874 3644 7880 3623 7881 3624 7916
3647 7916 3655 7915 3655 7914
$$
141 follow-up statement
000
WGUS72 KRAH 221718
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 PM EDT SAT AUG 22 2009
NCC077-145-221725-
/O.CAN.KRAH.FF.W.0030.000000T0000Z-090822T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON NC-GRANVILLE NC-
118 PM EDT SAT AUG 22 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
GRANVILLE AND PERSON COUNTIES...
RAINFALL IS BEGINNING TO END OVER PERSON COUNTY AND WESTERN
GRANVILLE COUNTY. RAINFALL RATES HAVE FALLEN BELOW ONE HALF INCH PER
HOUR. THE NATIONAL WEATHER SERVICE HAS NO REPORTS OF ONGOING
FLOODING AT THIS TIME... THEREFORE THE FLASH FLOOD WARNING FOR
PERSON AND NORTHWEST GRANVILLE COUNTY HAS BEEN CANCELED.
LAT...LON 3654 7874 3644 7880 3623 7881 3624 7916
3647 7916 3655 7915 3655 7914
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:15 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 22, 10:15 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1015 AM EDT SAT AUG 22 2009 .SYNOPSIS... A VERY MOIST AIR MASS COUPLED WITH THE APPROACH OF AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. DRIER AIR ALOFT WILL OVERSPREAD THE REGION SUNDAY...LIMITING THE DEVELOPMENT OF SHOWERS AND STORMS. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST MONDAY INTO TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1015 AM... BROAD WEAK SURFACE TROUGH STRETCHING NORTHEAST TO SOUTHWEST THROUGH CENTRAL NORTH CAROLINA AT THIS TIME. WINDS EXPECTED TO SHIFT TO NORTH NORTHEAST TO NORTHEAST IN WEST PARTS TOWARD 6 PM WITH TROUGH LOCATED ROUGHLY CHARLOTTE TO RALEIGH. BEST RAIN CHANCES WILL LIKELY TRANSLATE EAST WITH TIME ALONG WITH THE SURFACE TROUGH AND WIND SHIFT. ALL INSTABILITY PARAMETERS CONTINUE HIGH WITH 2000 PLUS CAPE... TWO INCH PRECIPITABLE WATERS AND DEEP 20 TO 25 KNOT LAYER OF SOUTHWEST WINDS. NO SEVERE WEATHER FRIDAY IN THE AREA. WITH A BIT MORE VIGOROUS LOW LEVEL FORCING TODAY A FEW STORMS SHOULD GO MARGINALLY SEVERE WITH GUSTY DOWNBURST WINDS THE THREAT. FLOOD THREAT WILL BE LIMITED IF STORMS CONTINUE TO MOVE WITH DECENT SPEED AND NOT BACKBUILD. HOWEVER WITH BRIEF RAINFALL RATES IN EXCESS OF TWO INCHES PER HOUR... SOME URBAN AND SMALL STREAM AREA MAY SEE SOME PROBLEMS. CERTAINLY A SITUATION TO BE MONITORED. AFTERNOON TEMPERATURES WARMED SLIGHTLY OVER PREVIOUS FORECAST BUT AS ALWAYS CLOUDS AND PRECIPITATION MIGHT INTERFERE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... AS OF 305 AM SATURDAY... TONIGHT...PRESENCE OF 850 TO 700 MILLIBAR TROUGH IN VICINITY SHOULD MAINTAIN SCATTERED CONVECTION OVER THE EAST HALF THIS EVENING THEN DIMINISH TO ISOLATED COVERAGE AFTER MIDNIGHT AS THE LOWER LEVELS STABILIZE DUE TO NOCTURNAL COOLING. SURFACE BOUNDARY MARKING THE LEADING EDGE OF SLIGHTLY DRIER AIR FORECAST TO CROSS THE WESTERN PIEDMONT OVERNIGHT AND LIE IN VICINITY OF HIGHWAY ONE OR INTERSTATE 95 BY 12Z SUNDAY. DUE TO SLOWER FRONTAL MOVEMENT...RAISED MINIMUM TEMPERATURES TONIGHT 2 TO 3 DEGREES MOST LOCALES FRO PREVIOUS FORECAST. NOT OVERLY IMPRESSED WITH THREAT FOR SEVERE STORMS TODAY THOUGH CANNOT TOTALLY RULE OUT. MAIN SEVERE WEATHER HAZARD WILL BE LOCALLY EXCESSIVE RAINFALL AS UNIDIRECTIONAL FLOW THROUGH THE COLUMN SUGGEST POTENTIAL FOR SHOWERS OR THUNDERSTORMS TO MOVE REPEATEDLY OVER THE SAME LOCATION, WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.25 INCHES...SOME LOCATIONS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN LESS THAN HOUR. IF THIS TYPE OF RAINFALL MATERIALIZES OVER AN URBANIZED AREA...STREET AND LOW LYING FLOODING WILL OCCUR. MODEL GUIDANCE DIVERGES SUNDAY. NAM-WRF DEPICTS UPPER LOW FORMING IN BASE OF LONG WAVE TROUGH OVER THE SOUTHERN APPALACHIANS BY LATE SUNDAY. NAM-WRF ALSO MAINTAINS MOISTURE THROUGH A RELATIVELY DEEP LAYER OF ATMOSPHERE. MEANWHILE GFS AND GEM SLOWLY LIFT LONG WAVE TROUGH TO THE NORTH NORTHEAST (GFS MORE SO THAN GEM) WITH PLENTY OF DRY AIR IN THE MID/UPPER LEVELS. 00Z ECMWF DEPICTS A SCENARIO SOMEWHAT SIMILAR TO THE NAM-WRF ALTHOUGH WEAKER...DRIER AND A LITTLE QUICKER LIFTING UPPER TROUGH NORTHWARD. IF NAM-WRF SCENARIO VERIFIES...THEN WOULD SEE INCREASING MID/UPPER LEVEL DIVERGENCE OVER REGION SUNDAY AFTERNOON...LEADING TO POTENTIAL FOR SCATTERED SEVERE STORMS. GFS- GEM SOLUTION SUPPORTS ISOLATED STORMS AS FAR WEST AS THE WESTERN PIEDMONT WITH SCATTERED STORMS POSSIBLE ALONG THE SURFACE BOUNDARY IN THE COASTAL PLAIN. NAM-WRF SOLUTION A BIT OF AN OUTLIER FOR NOW BUT CANNOT BE RULED OUT. PLAN TO INCREASE POPS TO SLIGHT CHANCE IN THE WEST TO SMALL CHANCE EAST SUNDAY. VAST MAJORITY OF CONVECTION OCCURRING AT 23Z SUNDAY WILL DISSIPATE WITH LOSS OF HEATING. MIXING OF DRIER AIR ALOFT WILL LOWER DEWPOINTS INTO THE LOWER 60S IN THE WEST AND INTO THE MID/UPPER 60S IN THE FAR EAST. ANY STORMS THAT FORM AND ABLE TO ATTAIN SUFFICIENT HEIGHT (AT OR ABOVE 25000 FEET) WILL HAVE POTENTIAL TO PRODUCE STRONG GUSTY WINDS DUE TO PRESENCE OF DRIER AIR IN THE MID/UPPER LEVELS.THICKNESS SUPPORT MAXIMUM TEMPERATURES IN THE 85 TO 90 DEGREE RANGE. MONDAY INTO TUESDAY...SURFACE HIGH BUILDING SE INTO REGION FROM THE GREAT LAKES WILL SLOWLY SHIFT SURFACE BOUNDARY OVER THE COASTAL PLAIN SSOUTHEAST. THIS FEATURE INTERACTING WITH A MARGINALLY MOIST AND UNSTABLE AIR MASS MAY TRIGGER ISOLATED CONVECTION MONDAY AFTERNOON IN VICINITY OF CLINTON...FAYETTEVILLE...LAURINBURG AND GOLDSBORO. BY TUESDAY...APPEARS THAT LOW LEVEL ANTI-CYCLONIC FLOW WILL DOMINATE...LIMITING CONVECTIVE DEVELOPMENT. LOW LEVEL NORTH FLOW WILL ADVECT DRIER AIR INTO THE REGION. DEWPOINTS MAY LOWER INTO THE UPPER 50S ACROSS THE PIEDMONT MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON. THICKNESSES SUPPORT TEMPERATURES CLOSE TO SEASONAL NORMS IN THE 85 TO 90 DEGREE RANGE. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 420 AM SATURDAY... WEDNESDAY THROUGH WEDNESDAY NIGHT: MEDIUM RANGE MODELS CONTINUE TO INDICATE A WEAK MID AND UPPER SHEAR AXIS REMAINING OVER THE PORTIONS OF THE GULF COAST STATES EXTENDING NORTHEASTWARD INTO THE MID-ATLANTIC REGION. HOWEVER... WITH SURFACE HIGH PRESSURE EXPECTED TO STILL BE IN PLACE OVER THE AREA AND A FAIRLY IMPRESSIVE MID LEVEL CAP STILL IN PLACE... EXPECTED CONDITIONS TO REMAIN DRY. THE ONE EXCEPTION TO THIS MAY BE IN THE SOUTHEAST... WHERE THE BEST LOW LEVEL MOISTURE IS EXPECTED TO RESIDE... ALONG WITH THE HELP FROM THE SEA BREEZE. THUS.. WILL KEEP SLIGHT CHANCE POPS IN THE SOUTHEAST FOR WEDNESDAY AFTERNOON. OTHERWISE DRY CONDITIONS ARE EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT. HIGHS ON WEDNESDAY LOOK TO BE IN THE UPPER 80S TO LOWER 90S... AS LOW LEVEL THICKNESS VALUES ARE FORECAST TO BE IN THE 1415 TO 1420 METER RANGE. LOWS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. THURSDAY THROUGH FRIDAY: MEDIUM RANGE MODELS BEGIN TO DIVERGE A BIT FOR THURSDAY INTO FRIDAY. BOTH THE GFS AND THE EC DEPICT AN INVERTED SURFACE TROUGH OFFSHORE EXTENDING NORTHWARD FROM A WEAK AREA OF LOW PRESSURE LOCATED OFF THE SOUTHEAST UNITED STATESS COAST. THIS INVERTED SURFACE TROUGH HELPS TO PINCH OFF THE SURFACE RIDGE AXIS FROM THE HIGH PRESSURE CENTER LOCATED WELL OFFSHORE IN THE WESTERN ATLANTIC. THIS WILL CREATE A VERY WEAK AND ILL DEFINED SURFACE PATTERN ACROSS OUR AREA ON THURSDAY... POSSIBLY CONTINUING INTO FRIDAY. MEANWHILE... EXPECT A NORTHERN STREAM TROUGH ALOFT TO TRACK EASTWARD ACROSS EASTERN CANADA AND INTO THE NORTHEAST ON WEDNESDAY INTO THURSDAY... SENDING A WEAK TRAILING COLD FRONT SOUTHWARD... AS HIGH PRESSURE AT THE SURFACE BUILDS SOUTH OUT OF CENTRAL CANADA AND INTO THE GREAT LAKES REGION AND INTO THE NORTHEAST BY FRIDAY. THE BIG QUESTION FOR US... IS HOW FAR SOUTH WILL THIS SURFACE COLD FRONT MAKE IT. THE EC TRIES TO BRING THE FRONT INTO THE REGION BY FRIDAY MORNING... WHICH WOULD SERVE AS A FOCUS FOR PRECIPITATION... AND ALLOW COOLER TEMPERATURES TO FILTER INTO THE AREA. WHILE THE GFS HOLD THE FRONT TO THE NORTH OF THE REGION... AS AS THE REMAINING WEAK SHEAR AXIS OVER THE WESTERN GULF COAST STATES STRENGTHENS A BIT AS ADDITIONAL ENERGY FROM THE WEST COMBINES WITH IT. THIS WOULD PROVIDE OUR AREA WITH SOUTHWEST FLOW ALOFT... AND HOT AND HUMID CONDITIONS... WITH AN INCREASING CHANCE OF PRECIPITATION BY FRIDAY. FOR NOW WILL TREND A BIT MORE TOWARDS THE GFS... AS THE SUBTROPICAL RIDGE OVER THE SOUTHEAST UNITED STATES SHOULD HELP FIGHT THE BACK DOOR COLD FRONT OFF. THUS... WILL KEEP A SLIGHT CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY... WITH HIGH ON THURSDAY GENERALLY IN THE LOWER 90S. WILL KEEP HIGH A TOUGH COOLER ON FRIDAY DO TO THE UNCERTAINTY AND THE INCREASE IN MOISTURE AND SUBSEQUENT CLOUD COVER. HIGH FRIDAY ARE EXPECTED TO BE IN THE MID TO UPPER 80S. LOWS FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... AS OF 755 AM SATURDAY... DEEP UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT TO THE WEST OF THE AREA... WILL CONTINUE TO PROVIDE CENTRAL NORTH CAROLINA THIS MORNING WITH A VERY MOIST ATMOSPHERE. DESPITE DEWPOINTS THIS MORNING IN THE LOWER TO MID 70S... AND A WEAK TROUGH OF LOW PRESSURE ACROSS THE WESTERN PIEDMONT... CONVECTIVE ACTIVITY CONTINUES TO BE SUPPRESSED ACROSS THE AREA. MVFR/IFR STRATUS AND OR FOG HAS DEVELOPED THIS MORNING AT KRWI AND KFAY. AT KRDU/KGSO/KINT WE MAY HAVE A BRIEF PERIOD OF REDUCED VISIBILITIES THROUGH 13Z. THUS... HAVE ONLY INCLUDED MVFR CONDITIONS IN A TEMPO GROUP AT THESE SITES. EXPECT CONDITIONS AT ALL TAF SITES... EXCEPT KRWI... TO BECOME VFR BY 13Z. AT KRWI... THE STRATUS MAY HANG ON A BIT LONGER... PERHAPS AS LONG AS 15Z OR SO. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BY MID TO LATE MORNING IN THE WEST... WITH WIDESPREAD SHOWERS AND STORMS EXPECTED FROM KRDU EASTWARD DURING THE AFTERNOON. THUS... HAVE INCLUDED CB AT ALL TAF SITES FOR AFTERNOON... AND VCTS FROM KRDU EASTWARD... WHERE COVERAGE LOOKS TO BE BETTER. DRIER AIR ALOFT WILL FILTER INTO THE REGION FROM THE WEST LATE THIS AFTERNOON INTO THE EVENING... HELPING TO DECREASE CHANCES FOR PRECIPITATION FROM WEST TO EAST WITH TIME. THUS... EXPECTED DRY CONDITIONS AT KGSO AND KINT AFTER 00Z... WITH CONTINUED CHANCES FOR SHOWERS AND POSSIBLY THUNDERSTORMS AT KRDU/KFAY/KRWI THROUGH GENERALLY 04Z... POSSIBLY A BIT LONGER... AS THE FRONT SHOULD BE STALLED SOMEWHERE ACROSS THE EASTERN PORTION OF CENTRAL NORTH CAROLINA THEN. WITH DRIER AIR FILTER INTO THE AREA ALOFT OVERNIGHT... WE WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SUB VFR VISIBILITIES... ESPECIALLY IF SKIES ARE ABLE TO CLEAR OFF A BIT AND APPRECIABLE RAIN IS RECEIVED FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON AT THE TERMINALS. THE FRONT IS EXPECTED STALL ACROSS THE REGION ON SUNDAY PROVIDING THE EASTERN PORTIONS OF THE AREA WITH ISOLATED TO POSSIBLY SCATTERED SHOWERS AND THUNDERSTORMS FROM KRDU EASTWARD. THE FRONT SHOULD PUSH EAST OF THE AREA BY SUNDAY NIGHT. VFR SKIES/VISIBILITIES SHOULD RETURN TO ALL AREAS MONDAY AFTERNOON THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM... SHORT TERM...WSS LONG TERM...BSD AVIATION...BSD
Hazardous weather outlook, Aug 22, 11:25 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1125 AM EDT SAT AUG 22 2009 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1125 AM EDT SAT AUG 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY NORTH AND EAST OF A GREENSBORO TO FAYETTEVILLE LINE. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING DOWNBURST WINDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. IF THE SHOWERS AND STORMS MOVE REPEATEDLY OVER THE SAME LOCATION...FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SUNDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL LOCALIZED DAMAGING DOWNBURSTS WINDS AND HAIL UP TO THE SIZE OF PENNIES. THE THREAT FOR SEVERE STORMS APPEARS GREATEST ALONG AND EAST OF HIGHWAY ONE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS TODAY AND SUNDAY.
In the hours before
Special weather statement, Aug 22, 9:06 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 906 AM EDT SAT AUG 22 2009 NCZ021-022-038-039-073-221400- DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-STANLY- 906 AM EDT SAT AUG 22 2009 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE ACROSS DAVIDSON... FORSYTH... WESTERN GUILFORD... WESTERN RANDOLPH AND STANLY COUNTIES THROUGH 1000 AM EDT... AT 901 AM EDT...DOPPLER RADAR INDICATED A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS FROM 10 MILES SOUTHWEST OF WINSTON-SALEM TO SALISBURY TO 6 MILES SOUTHEAST OF CONCORD...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RICHFIELD... HIGH ROCK... LEXINGTON... GORDONTOWN... THOMASVILLE... WINSTON SALEM... HIGH POINT... AND MARTHA. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. MWS
Special weather statement, Aug 22, 10:00 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1000 AM EDT SAT AUG 22 2009 NCZ022-039-221500- GUILFORD-RANDOLPH- 1000 AM EDT SAT AUG 22 2009 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS WILL MOVE ACROSS GUILFORD AND RANDOLPH COUNTIES THROUGH 1100 AM EDT... AT 958 AM EDT...DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGH POINT TO 11 MILES WEST OF ASHEBORO TO 13 MILES NORTH OF ALBEMARLE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ARCHDALE...NEW HOPE...MARTHA...GREENSBORO...SEAGROVE...RANDLEMAN...CLIMAX... AND RAMSEUR. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN WITH AROUND ONE INCH OF RAIN DURING THE NEXT HOUR... AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. MWS
Special weather statement, Aug 22, 10:42 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1042 AM EDT SAT AUG 22 2009 NCZ023-040-221530- ALAMANCE-CHATHAM- 1042 AM EDT SAT AUG 22 2009 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL MOVE ACROSS ALAMANCE AND CHATHAM COUNTIES THROUGH 1130 AM EDT... AT 1040 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER EAST CENTRAL RANDOLPH AND GUILFORD COUNTIES...MOVING NORTHEAST AT 25 MPH. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS AND PRECEDING GUSTY WINDS EXTENDED ALONG A LINE FROM NEAR STALEY TO LIBERTY TO MCLEANSVILLE. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SILER CITY... SNOW CAMP... ALAMANCE... BURLINGTON... SWEPSONVILLE... AND SAXAPAHAW. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN WITH ONE TO ONE AND A HALF INCHES OF RAIN DURING THE NEXT HOUR... AND DEADLY CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. MWS
Special weather statement, Aug 22, 11:20 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1120 AM EDT SAT AUG 22 2009 NCZ024-221615- ORANGE- 1120 AM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE COUNTY THROUGH 1215 PM EDT... AT 1119 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARR TO EFLAND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF JERICHO TO 8 MILES SOUTHWEST OF HILLSBOROUGH...MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...EFLAND...CHAPEL HILL...HILLSBOROUGH...AND...CARR...SCHLEY. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN UP TO AN INCH AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. RTE
Special weather statement, Aug 22, 11:56 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1156 AM EDT SAT AUG 22 2009 NCZ007>009-024>026-041-221700- DURHAM-FRANKLIN-GRANVILLE-ORANGE-PERSON-VANCE-WAKE- 1156 AM EDT SAT AUG 22 2009 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...PERSON... VANCE...FRANKLIN...ORANGE...DURHAM AND WAKE COUNTIES THROUGH 100 PM EDT... AT 1154 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YANCEYVILLE TO SCHLEY TO CHAPEL HILL TO FEARRINGTON...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ROUGEMONT... DURHAM... GORMAN... RESEARCH TRIANGLE PARK... AND BUTNER. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 48 min |
| Aug 22, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 44 min |
| Aug 22, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 36 min |
| Aug 22, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 19 min |
| Aug 22, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 45 min |
| Aug 22, 6:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 42 min |
| Aug 22, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 38 min |
Nearby
Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.